Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 118, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 8, 2005, 2:20 PM CDT for Audrain County, Boone County, Monroe County, Missouri. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2005, 2:20 PM CDT (19:20 UTC)
- Expired
- Jun 8, 2005, 3:00 PM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Audrain County, MO, Boone County, MO, Monroe County, MO
The radar
The St Louis radar (KLSX), 143 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 2:50 PM CDT | HAIL 0.75 | Centralia, MO | |
| Jun 8, 3:05 PM CDT | HAIL 0.88 | Centralia, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 9:55 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 8, 1:30 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.3 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 546 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 081920 SVRLSX MOC007-019-137-082000- /O.NEW.KLSX.SV.W.0118.050608T1920Z-050608T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 220 PM CDT WED JUN 8 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... AUDRAIN COUNTY IN CENTRAL MISSOURI NORTHERN BOONE COUNTY IN CENTRAL MISSOURI MONROE COUNTY IN NORTHEAST MISSOURI * UNTIL 300 PM CDT * AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF MADISON...OR ABOUT 12 MILES EAST OF MOBERLY...AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... SANTA FE MEXICO A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3959 9224 3905 9252 3907 9168 3957 9175 $$ GLASS
1 follow-up statement
000 WWUS53 KLSX 081943 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 243 PM CDT WED JUN 8 2005 MOC007-019-137-082000- /O.CON.KLSX.SV.W.0118.000000T0000Z-050608T2000Z/ BOONE MO-AUDRAIN MO-MONROE MO- 243 PM CDT WED JUN 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM CDT FOR MONROE...AUDRAIN AND NORTHERN BOONE COUNTIES... AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH 6 MILES NORTH OF CENTRALIA...MOVING EAST AT 25 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... THOMPSON...MEXICO AND VANDIVER. TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3959 9224 3905 9252 3907 9168 3957 9175 $$ GLASS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:00 AM CDT, 10 hours 20 minutes earlier.
Area forecast discussion, Jun 8, 4:00 AM CDT, 10 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 AM CDT WED JUN 8 2005 .DISCUSSION... JUICY AIR WITH DEWPOINTS IN THE 70S CONTINUES TO STREAM UP OUT OF THE GULF INTO THE PLAINS THIS MORNING. LOW LEVEL JET IS SCREAMING OVER THE PLAINS TOO AT 30 TO 50 KTS THIS MORNING ACCORDING TO THE RUC...AND WEVE GOT A BIG OLD UGLY MCS MOVING ACROSS NORTHEAST NEBRASKA...EASTERN SOUTH DAKOTA...AND MINNESOTA THIS MORNING TO PROVE IT. OLD-SCHOOL CFM VECTORS OFF THE RUC AND NAM WOULD TEND TO WANT TO DROP THE MCS SOUTH OVER THE NEXT FEW HOURS...WHILE THE NEWER FORWARD PROPAGATING VECTORS WANT TO MOVE THE MCS EAST-NORTHEAST. THERE SEEMS TO BE A DISTINCT--IF SLOW--SOUTHWARD PUSH TO THE ECHOMASS SO THE ORIGINAL CFM VECTORS WOULD SEEM TO BE DOING BETTER WITH THIS SYSTEM. THIS SOUTHWARD PUSH MIGHT BE IN RESPONSE TO THE VEERING OF THE LOW LEVEL JET AND SUBSEQUENT SOUTHEASTWARD MIGRATION OF THE GREATEST MASS CONVERGENCE... REGARDLESS...IT SEEMS AS THOUGH THIS MCS HAS CENTRAL AND SOUTHERN IOWA IN ITS SIGHTS...AND POSSIBLY EVEN NORTHERN MISSOURI. WOULD EXPECT THE MCS TO GRADUALLY DIE OUT AS THE LOW LEVEL JET WEAKENS THIS MORNING...BUT THE BOUNDARIES IT LEAVES BEHIND SHOULD CONTINUE TO PROPAGATE SOUTHEAST INTO OUR AREA. NAM FORECAST SOUNDINGS FOR NORTHEAST AND CENTRAL MISSOURI SHOW IN EXCESS OF 6000 J/KG OF CAPE. NCEP WAS THINKING THAT THE NAM MIGHT BE OVERDONE WITH ITS MOISTURE FORECASTS TODAY...BUT EVEN IF WE KNOCK OFF 2000 JOULES...4000 CAPE IS STILL ENOUGH TO RAISE THE BLOOD PRESSURE OF ANY WARNING FORECASTER. 0-6KM BULK SHEAR ISNT ALL THAT IMPRESSIVE THIS AFTERNOON OVER THE STATE...WITH MAXIMUM VALUES MAYBE AS HIGH AS 30-35 KTS OVER NORTHERN SECTIONS...BUT WITH 4000-6000 CAPE AND LITTLE OR NO CINH WE COULD SEE SOME ORGANIZED MULTICELLS/QLCS DEVELOPMENT. NO REAL WAY OF TELLING EXACTLY WHERE THE CELLS WILL POP THIS AFTERNOON SO IVE BROAD BRUSHED CHANCE POPS ACROSS THE AREA WITH THE HIGHEST PROBABILITIES UP IN NORTHERN MISSOURI...BUT EXPECT THAT JUST ABOUT ANYWHERE IN THE CWFA COULD SEE RAIN TODAY. IN FACT...A FEW CELLS HAVE FORMED IN THE MID-LEVEL INSTABILITY OVER EASTERN MISSOURI AND SOUTHWEST ILLINOIS. NOTHING MORE THAN ISOLATED IN COVERAGE AT THIS TIME...BUT I HAVE INCLUDED ISOLATED WORDING IN THE FORECAST THIS MORNING. THE FORECAST DOESNT GET ANY EASIER AFTER TODAY... WE STAY STUCK IN THIS SOUTHWEST FLOW ALOFT INTO THE WEEKEND. WITH MCS DEVELOPMENT OVER THE PLAINS EACH NIGHT WELL SEE THEIR REMNANTS SHUTTLING ACROSS THE MID-MISSISSIPPI VALLEY EACH DAY. I STILL THINK THE PRIMARY RAIN THREAT WILL BE ACROSS CENTRAL AND NORTHERN MISSOURI AS WELL AS WEST CENTRAL ILLINOIS WHERE THERE WILL BE LESS INFLUENCE FROM THE UPPER RIDGING TO OUR EAST...BUT CANT RULE OUT RAIN FOR ANYWHERE OVER THE CWFA. HAVE THEREFORE KEPT VARYING DEGREES OF CHANCE WORDING IN THE FORECAST INTO THE WEEKEND. GUIDANCE TEMPERATURES CONTINUE TO LOOK PRETTY REASONABLE SO IVE FOLLOWED THEM CLOSELY...WITH A MINOR TWEAK UPWARD IN THE FIRST 2 DAYS AS A NOD TO PERSISTENCE. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && CARNEY
Hazardous weather outlook, Jun 8, 6:20 AM CDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 620 AM CDT WED JUN 8 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 620 AM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY AND TONIGHT. THE GREATEST THREAT FOR STORMS WILL BE ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR IN MISSOURI...AND ALONG AND NORTH OF THE INTERSTATE 55 CORRIDOR IN ILLINOIS THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS IN THESE AREAS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. ELSEWHERE... THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT COULD STILL PRODUCE WIND GUSTS IN EXCESS OF 40 MPH AND ISOLATED 1/2 INCH HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS CONTINUES ACROSS THE ENTIRE AREA THROUGH MONDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE FROM THE SOUTHERN PLAINS INTO THE MISSISSIPPI VALLEY. THESE DISTURBANCES... COMBINED WITH A WARM AND HUMID AIRMASS OVER THE REGION WILL MAKE THE ATMOSPHERE VERY UNSTABLE. SOME OF THE STORMS COULD BE SEVERE ON THURSDAY AND FRIDAY ACROSS THE AREA. LARGE HAIL AND DAMAGING WINDS CONTINUE TO BE THE PRIMARY SEVERE WEATHER THREATS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND THIS EVENING. CARNEY
In the hours before
Local storm report, Jun 8, 2:14 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
214 PM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG KNOX CITY 40.14N 92.01W
06/08/2005 KNOX MO TRAINED SPOTTER
TREE LIMBS DOWN
0145 PM TSTM WND GST QUINCY 39.93N 91.39W
06/08/2005 0 MPH ADAMS IL TRAINED SPOTTER
TRR LIMBS DOWN
&&
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:13 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 26 min |
| Jun 7, 9:00 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 27 min |
| Jun 8, 12:25 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 50 min |
| Jun 8, 1:09 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 51 min |
| Jun 8, 1:33 PM CDT | Tornado Warning | LSX | Lewis, Marion, Shelby | 44 min |
| Jun 8, 2:11 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 33 min |
| Jun 8, 2:27 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 48 min |
| Jun 8, 2:58 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 62 min |
| Jun 8, 3:57 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 48 min |
| Jun 8, 4:00 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 36 min |
| Jun 8, 4:04 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 44 min |
| Jun 8, 4:08 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 24 min |
| Jun 8, 4:44 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Moniteau | 61 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.